Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Defining additive subgroups of the reals from convex subsets


Author: Michael A. Tychonievich
Journal: Proc. Amer. Math. Soc. 137 (2009), 3473-3476
MSC (2000): Primary 03C64; Secondary 14P10
Published electronically: May 8, 2009
MathSciNet review: 2515416
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a subgroup of the additive group of real numbers and let $ C\subseteq G$ be infinite and convex in $ G$. We show that $ G$ is definable in $ (\mathbb{R},+,\cdot,C)$ and that $ {\mathbb{Z}}$ is definable if $ G$ has finite rank. This has a number of consequences for expansions of certain o-minimal structures on the real field by multiplicative groups of complex numbers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03C64, 14P10

Retrieve articles in all journals with MSC (2000): 03C64, 14P10


Additional Information

Michael A. Tychonievich
Affiliation: Department of Mathematics, Ohio State University, 231 West 18th Avenue, Columbus, Ohio 43210
Email: tycho@math.ohio-state.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-09-09914-6
PII: S 0002-9939(09)09914-6
Received by editor(s): October 1, 2008
Received by editor(s) in revised form: December 22, 2008, and February 14, 2009
Published electronically: May 8, 2009
Communicated by: Julia Knight
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.